View Full Version : Losing hair rapidly on propecia

Big D
02-04-2011, 10:58 PM
I've written two other posts inquiring whether propecia can increase thinning and everyone speaks about the shedding phase. I just finished month 4 of propecia and I know it's still early to tell. I shave my head bald I still have some hair and even though I shave it you can always tell the difference between the are where no hair grows and where it does grow. So I would like to keep that outline for as long as I can. I can honestly say the propecia in the 4 months has significantly made my whole scalp appear thinner and the texture of my hair different. I can absolutely see that my receding hairline has gone back more and my crown has widened as far as no hair growing in those spots. I don't know what to do because I really feel it looks way worse, but at the same time don't wanna waste 4 months of time. Can someone please give advice. Since I shave my head I can tell how it grows in either slower or not as course. Please give me advice. Thank you

02-06-2011, 04:27 AM
Well man, if I were you, I would stick with it. You're already 4 months in, and regrowth should be around the corner (at least for most people). This medication definitely thickens hair, so it's all a matter of riding out the sheds. And the fact that you have no side effects is even better!

Big D
02-06-2011, 08:05 AM
Thank you I appreciate the encouragement...I hope it at least goes back to what it started at and remains at that. I would be very upset if It accelerated the hairloss.

02-06-2011, 05:28 PM
Big D please keep us updated on progress. I started Propecia 4 days ago (after 7 years of Rogaine) and will possibly experience the same thing.

I find that lots of people start doomsday threads and then they just end without the reader being aware of the conclusion. Does this mean things improved so they don't post anymore? Who knows?

02-06-2011, 09:09 PM
I have a feeling that most people get the massive sheds because they don't supply the growing hair cell with the proper nutrition during the intial phase of the stimulus. I think of it like building muscle, you have your post work out nutrition immediately because your body gets the signal that it needs to grow but needs raw material. Same for hair loss, where the signal is hormonal and the vitamins and protein are the material.

Big D
02-07-2011, 06:26 PM
I will definitely keep you updated...it sucks cause I feel like a guinea pig. I have to say I can really tell a difference in my receding hairline area where I feel since on the drug has progressed. I read that the drug doesn't really improve the frontal region of your head as far as regrowth sooo I'm nervous that it has accelerated the hair loss and I'm not going to get it back. I just finished 4 months today so we'll see where the next couple months brings me. I just feel the hair on the top of my head is not as thick when it grows back in. Like I said in an earlier post I'm shaving my head so when it grows back in it's obvious where it grows and where it doesn't. As far as giving myself the proper nutrition...I can't say I've been taking vitamins and protein as consistent as I have in the past but I do take both and I workout at least 3-4 times a week. I have no clue I which a doctor would post some opinions because I'm goin really be pissed if its done more worse than good. Anyway If anyone has any feedback i'm interested in someone else's experiences.

03-02-2011, 07:59 PM
If i was you, i'd go get your DHT levels checked now. Continue taking propecia and see where theyre at in 2 months. If there is no change and your hair is continuing to thin, you may need something stronger.